Mitigation of Kaletra/Truvada Side Effects
Jan 26, 2007
Earlier today, my parter was exposed to HIV during an invasive procedure on a HIV+ patient. As part of the post-exposure protocol, she has been prescribed both Kaletra and Truvada. However, due to concerns over side-effects, she is unsure if she wants to take the entire prescribed treatment.
The clinic where she practices treats a significant number of HIV+ patients and she has seen a range of negative side-effects her co-workers experienced following previous incidents. Even though she is aware of the benefits of PEPs, she is anxious over the possible negatives.
I am interested in what, if anything, can be done to minimize negative reactions. Can changes in diet make a difference? Are there other options?
Any advice you can provide is appreciated. Thank you.
Response from Dr. Henry
The major side effect would be GI (gas,bloating, loose stools, nausea) so taking with food can help as can some meds aimed at minimizing any particular symptom being experienced by the person on PEP. Probably the most important factor is having simple/direct access to an experienced provider who can discuss and address any side effect that develops. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.